Aug 14, 2011
I am currently taking Kaletra and Combivir as PEP for a serious exposure to a heroine user. My question (I have several. But the one I suspect you can answer) is that one of these two meds gives me a serious case of diarhea (absolute squirts...) about an hour after taking them. Is that likely to cause these meds to not be absorbed into my blood stream (from first dose on)? Is there anything you can recommend to treat that (I'm not that "inconvenienced", I'm just worried about absorption)
Response from Dr. Young
Hello and thanks for your post.
Sorry to hear about your situation.
Taking the medications with food in your stomach can often help with the trots, and as long as there's no reason to suspect any other cause of the diarrhea, anti-diarrheal medications, like over-the-counter Immodium, can slow things down to a bearable pace.
Best of health, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- White Bumps On Penis After Inverted Condom Worried I Have HIV
- White Discharge After Vaginal Sex With Condom Does It Mean I Have HIV
- Can You Get Genital Herpes From A Cold Sore?
- How Long Does Vaginal Thrush Last?
- If A Man Pulls Out Before He Comes Can I Still Get A Std?
- Amount Of Blood Required To Transmit Hiv
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.